MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227)
Date of Event 05/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a multifocal intraocular lens (iol) was explanted from a patient's left eye due to patient having difficulty with near vision.Patient first noticed struggling to see computer at 1 week post operative (op).At 1 month, the near vision was still the main complaint which the patient was unable to see her phone or computer and could not drive at night because of the halos were so bad, despite satisfactory distance vision.At 2 months post op, the near vision was still blurry.At 4 months post op, same complaint and started to wear readers +1.00 but did not resolve the issue.The patient also experienced issues with depth perception and expressed dissatisfaction, stating that she felt she had traded near vision for distance vision.By (b)(6) 2025, the patient reported no improvement in her near or intermediate vision.Therefore, the iol was explanted and a replacement lens of different model and diopter (dxr00v +20.0d) was used.No medical or surgical intervention required and no patient injury noted.Patient at 1-day post iol exchange, near vision (nv) 20/32, doctor noted "can see her computer".Pre-operative for right eye (od): 20/60, manifest refraction (mr) od: -0.75-0.50x085, 20/20; for left eye (os): 20/80; mr os: -1.25-0.50x095, 20/20, both eye (ou) 20/40, near vision (nv): 20/50 post-operative for od: 20/32, nv: 20/100, for os: 20/32, for ou: 20/20, mr od: +0.25-0.50x100, 20/20; os: +0.25-0.25x024, 20/20.No further information was provided.
 
Additional Manufacturer Narrative
Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information received indicated that the patient also has a johnson & johnson lens in her right eye.However, it was confirmed that there was no issue or complaint with the patient's right eye.Section d9: device available for evaluation: yes section d9: returned to manufacturer on: aug 18, 2025 section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection revealed that the lens was cut in half.No issues were observed that could cause or contribute to the complaint issues reported.The ¿lens cut¿ observed during product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Additional information: the following additional modulation transfer function (mtf) measurements were performed by johnson & johnson manufacturing site: the complaint lens half was evaluated by manufacturing site for optical assessment.Lens power and through-focus mtf measurements were performed.The lens power passed, confirming that the lens has the correct lens power.Through-focus mtf optical quality showed the typical shape of tecnis odyssey lens and showed slightly better simulated visual acuity.Any difference can be attributed to the lens being cut into two pieces and only half of the lens was measured.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22778960
Report Number3012236936-2025-000215
Device Sequence Number15849365
Product Code MFK
UDI-Device Identifier05050474810778
UDI-Public(01)05050474810778(17)270521
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0205
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer08/25/2025
10/14/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date09/16/2025
10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite